MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Catalog Number J-CHSG-503001
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The distributor reported during a sonohysterogram procedure, the customer tried to use two cook silicone balloon hysterosalpingography injection catheter balloons but they would not inflate.While testing three additional cook silicone balloon hysterosalpingography injection catheter balloons from lot 7605237, they injected each with air using a 1ml syringe.The balloons would deflate during testing and were not used on the patient.The customer advised, they tested one additional balloon from lot 7613144 and it also would not deflate.The customer advised the procedure was completed with limited ultrasound image results.As reported there was no harm or adverse effect to the patient due to these occurrences.No additional procedures were required.Two manufacturer reports are being filed for this event.Mfr.Report # 1820334-2017-03753 captures three (3) balloons from lot 7605237 that would not deflate during testing, and mfr.Report #1820334-2017-03754 captures the one (1) balloon from lot 7613144 that also did not deflate during testing.
 
Additional Manufacturer Narrative
A review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.One device was returned with the syringe attached for investigation.A functional test determined the balloon inflated and deflated smoothly.No issues were noted.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6992819
Report Number1820334-2017-03753
Device Sequence Number1183720
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)200123(10)7613144
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ-CHSG-503001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1